Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone and Salt


08-17-2011, 04:13 PM   #1
fribourg
 
fribourg's Avatar
 
Join Date: May 2010
Location: Romania
Prednisone and Salt

I've just been put on Prednisone for the first time and been reading a lot about this drug, it kind of worries me. I've been taking 40mg for one week and will start tapering 5mg every week starting tomorrow.

My doc has told me to eat no salt at all, but I might have had very little here and there. Could salt cause serious side effects?

I am also quite tired most of the day and feeling pretty wierd, I thought it might be my depression but it isnt I guess I have a wierd sensation.

Thank you
08-17-2011, 04:21 PM   #2
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
Do you already have hypertension? Prednisone is known to aggravate high blood pressure, which is why he would recommend no salt. For "normal" people it's not really a big issue so this may be an abundance of caution if you don't already have hypertension.

Prednisone can also cause problems with blood sugar for type 2 diabetics, but I'm not sure salt would have much to do with that.
08-17-2011, 04:29 PM   #3
fribourg
 
fribourg's Avatar
 
Join Date: May 2010
Location: Romania
i have never been diagnosed with hypertension, nor do I have any symptoms but the docs specified it a few times so I thought the medication really would interfere with salt.
08-17-2011, 04:42 PM   #4
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
i have never been diagnosed with hypertension, nor do I have any symptoms but the docs specified it a few times so I thought the medication really would interfere with salt.
I have never been told this and I don't think anyone else on here has ever talked about specifically being told to avoid or eliminate salt. Unless there's a specific medical condition or drug that would cause problems, it's fine. It's probably a good idea to cut down on salt while on Pred (or off of Pred, honestly), but I think telling someone to attempt to eliminate it completely is excessive.
08-17-2011, 04:52 PM   #5
effdee
Senior Member
 
Join Date: Oct 2010
What diesanduhr said. Prednisone gave me some issues with hypertension so my doctor said to limit salt, but didn't say to completely eliminate it. That's the only issue I'm aware of regarding sodium/Prednisone.
08-18-2011, 02:13 AM   #6
fribourg
 
fribourg's Avatar
 
Join Date: May 2010
Location: Romania
Thank you all for the replies, i feel more comfortable now. I was having the feeling the little salt I eat gives me few of the symptoms I have on Prednisone.

Hope all goes well, I am not a drug "lover" by nature, went through years of Chron's with no medication at all, not even pain killers but when it is too bad I have to give meds a try.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone and Salt
Thread Tools


All times are GMT -5. The time now is 09:19 AM.
Copyright 2006-2017 Crohnsforum.com